How To Tell If Your Spotting Is Due To Plan B Vs. Implantation09/11/2021
By Haley Van Horn/Sept. 10, 2021 5:55 pm EDT
If you are trying to avoid an unwanted pregnancy by taking the Plan B pill, the last thing you want is confusion surrounding spotting after you’ve taken it. According to Healthline, Plan B is a great option if you feel your birth control may have failed, you forgot to take one of your regularly scheduled birth control pills, or there wasn’t any protection used between you and your partner. Things happen, and Plan B is a great solution to avoid a pregnancy you are not prepared for.
The Plan B pill contains levonorgestrel, per WebMD. This is a synthetic version of the hormone progestin. Levonorgestrel has been used in birth control for years and the Plan B pill contains a higher amount of the hormone, preventing a fertilized egg from attaching to the womb.
However, the after-effects of the pill can be confusing to those who are taking it for the first time. If you experience spotting, you may be afraid the pill didn’t work.
Spotting can be common when taking the Plan B pill
While unexpected spotting may feel like a bad sign for those who are taking the Plan B pill for the first time, it is actually a side effect. While it is not all that common, according to Healthline, spotting and changes to your period can come with taking the pill.
Planned Parenthood also expanded on the idea that spotting can occur after taking the pill. “We can’t tell you if you’re pregnant over the internet, but we can tell you that spotting is a normal side effect of taking emergency contraception (like Plan B),” said Attia, a health provider with Planned Parenthood.
In case that didn’t completely put your mind to ease, a user on Quora asked about the difference between implantation spotting and light bleeding after taking the Plan B pill. A health care educator with 10 years of experience responded, “Implantation bleeding is usually a pinkish color and it’s actually fairly rare for women to have I believe around 25% will have implantation bleeding. Spotting from the morning after pill is usually a reddish or brown color.”
Of course, the only way to know for certain is to take a pregnancy test. If you are concerned you may be pregnant after taking Plan B, know that it is uncommon. Spotting is a rather common side effect of taking the pill. However, if you are still unsure, it doesn’t hurt to take a test to put your mind at ease!
Source: Read Full Article